Alert archive / Illinois / Flash Flood Warnings in 2022

Flash Flood Warning 16, NWS Quad Cities, IA

July 4, 2022Bureau County, Henry County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Jul 4, 2022, 1:09 PM CDT for Bureau County, Henry County, Illinois. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2022, 1:09 PM CDT (18:09 UTC)
Expired
Jul 4, 2022, 5:34 PM CDT
In force
4 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Bureau County, IL, Henry County, IL

The radar

The Quad Cities radar (KDVN), 79 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 2:00 PM CDTFLASH FLOODPrinceton, ILSEVERAL ROADS IN TOWN IMPASSABLE DUE TO HIGH WATER.
Jul 4, 2:50 PM CDTHEAVY RAIN 3.081 Se Princeton, IL
Jul 4, 3:20 PM CDTHEAVY RAIN 42 Sw Manlius, IL
Jul 4, 3:30 PM CDTHEAVY RAIN 2.283 Nne Atkinson, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2022-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2022-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
385 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

379 
WGUS53 KDVN 041809
FFWDVN
ILC011-073-050015-
/O.NEW.KDVN.FF.W.0016.220704T1809Z-220705T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
109 PM CDT Mon Jul 4 2022

The National Weather Service in Quad Cities has issued a

* Flash Flood Warning for...
  Central Bureau County in north central Illinois...
  Northeastern Henry IL County in northwestern Illinois...

* Until 715 PM CDT Monday.

* At 109 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Princeton, Hennepin, Geneseo, Wyanet, Atkinson, Sheffield, 
  Annawan, Tiskilwa, Buda, Bureau Junction, Hooppole, Malden, 
  Manlius, Mineral, Dover, New Bedford, Thomas, Bureau  County 
  Fairgrounds, Coal Hollow and Zearing.

This includes the following highways...
	Interstate 180 between mile markers 2 and 13.
	Interstate 80 in Illinois between mile markers 15 and 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4152 8982 4148 8929 4130 8934 4129 8934
      4125 8935 4143 9025 4153 9017

FLASH FLOOD...RADAR INDICATED

$$

Ervin
2 follow-up statements
742 
WGUS73 KDVN 041957
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
257 PM CDT Mon Jul 4 2022

ILC011-073-050015-
/O.CON.KDVN.FF.W.0016.000000T0000Z-220705T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bureau IL-Henry IL IL-
257 PM CDT Mon Jul 4 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT THIS 
EVENING FOR CENTRAL BUREAU AND NORTHEASTERN HENRY IL COUNTIES...

At 257 PM CDT, gauge reports indicated that heavy rain has ended 
across the warned area. Between 2 and 4 inches of rain fell in less 
than 90 minutes. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Observers report over 3 inches of rain near Princeton.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Princeton, Hennepin, Geneseo, Wyanet, Atkinson, Sheffield, 
  Annawan, Tiskilwa, Buda, Bureau Junction, Hooppole, Malden, 
  Manlius, Mineral, Dover, New Bedford, Thomas, Bureau  County 
  Fairgrounds, Coal Hollow and Zearing.

This includes the following highways...
	Interstate 180 between mile markers 2 and 13.
	Interstate 80 in Illinois between mile markers 15 and 64.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4152 8982 4148 8929 4130 8934 4129 8934
      4125 8935 4143 9025 4153 9017

FLASH FLOOD...GAUGE INDICATED

$$

Ervin
782 
WGUS73 KDVN 042234
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
534 PM CDT Mon Jul 4 2022

ILC011-073-042244-
/O.CAN.KDVN.FF.W.0016.000000T0000Z-220705T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bureau IL-Henry IL IL-
534 PM CDT Mon Jul 4 2022

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL BUREAU AND 
NORTHEASTERN HENRY IL COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 4152 8982 4148 8929 4130 8934 4129 8934
      4125 8935 4143 9025 4153 9017

$$

Uttech

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 12:43 PM CDT, 26 minutes earlier.

Area forecast discussion, Jul 4, 12:43 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1243 PM CDT Mon Jul 4 2022

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 322 AM CDT Mon Jul 4 2022

Satellite and radar show several thunderstorm clusters across the
Upper Midwest early this morning. Closer to home, a warm front
stretches southeastward from eastern South Dakota southward along
the Iowa and Nebraska border then southeastward along the
Missouri River in Missouri. Skies are clear across the area this
morning. Temperatures at 3 AM ranged from 66 degrees at KMUT and
KMQB to 75 degrees at KFSW. Dewpoints are in the lower to mid 60s.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 322 AM CDT Mon Jul 4 2022

Key Messages:

1. The heat advisory was expanded for today and tonight for parts of
southeast Iowa, far northeast Missouri and Hancock County Illinois.

2. Showers and thunderstorms to impact the area this morning into
this afternoon.

3. There is lower confidence in a second round of storms tonight.

Discussion:

Models are in good agreement through the day with some disagreement
in a potential second round of storms tonight.

A shortwave will move eastward from the Plains into the Great Lakes
through the day and drive a warm front eastward across the area
today. This will spread heat and moisture northward into the area.
Precipitable water values today will increase to  2.00 to 2.25
inches. This is about 175 percent of normal for early July.

The above mentioned shortwave that has produced showers and storms
in eastern Nebraska is forecast to move eastward across Iowa through
the day. Models have slowed the progression of this shortwave and
precipitation from previous runs and now looks to move into the
western CWA in the 15 to 18 UTC today and then progress eastward
to along the Mississippi River by 21 UTC. This will bring an area of
showers and embedded thunderstorms across the area north of a
Fairfield to Galesburg line today. This will limit high
temperatures across the area that does receive rain today and
further adjustments to these highs will likely be needed. The
severe threat from this mornings thunderstorm cluster will be
limited.

Farther to the south, heat and humidity will build today. High
temperatures south of a Fairfield to Galesburg line will be in near
90 to 92 degrees with dewpoints in the mid 70s. This will produce
heat indices in the upper 90s to 102. We have issued a heat
advisory for areas south of a Fairfield to Mt Pleasant to Macomb
line. Cloud cover due to precipitation in the region may impact
this forecast as well but there is higher confidence in heat
indices over 100 in this area.

In the wake of the expected thunderstorm cluster today,there are
questions as to whether or not instability can rebuild across
eastern Iowa, northwest Illinois, and far northeast Missouri. The
GFS and NAM show a secondary shortwave moving across the area
tonight with the best lift passing to our north while others have
the forecast dry. Some of the CAMs generate a second MCS or
thunderstorm cluster and move east south or southeastward across
the Upper Midwest. The lift associated with this wave would
initiate these storms in either northern Iowa or southern
Minnesota in the 3 to 6 UTC time frame then move either south or
southeastward with time. SPC has the area along and north of
Interstate 80 in a slight risk of severe thunderstorms with areas
south of Interstate 80. The risk from this second cluster of
storms is conditional on CAPE rebounding across the area in the
wake of the first round of storms. primary threats tonight will
be from hail and damaging winds.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 322 AM CDT Mon Jul 4 2022

Key Messages:

1. Heat advisory extended/expanded Tuesday, which continues looking
like the hottest day of the period.

2. Dangerous heat could linger for some portions (mainly south)
Wednesday and Thursday, but more uncertainty due to potential
storms.

3. Near daily chances for storms will continue through the end of
the week, with the pattern conducive for MCSs with an attendant
potential for heavy rain and some severe weather.

Discussion:

Tuesday - Seeing more of a signal for lower storm chances during
much of the day with many of the CAMs and synoptic models not
showing much activity, aside from some scattered potential early
day, until late in the day and especially Tuesday night. As a
result, confidence is increasing on Tuesday being the hottest of
the week with highs in the 90s areawide with some sites possibly
near 100F south. Deeper mixing could lead to slightly lower
humidity by afternoon, but dew points still likely in the upper
60s to lower 70s at the minimum and possibly mid 70s in some
northern areas pooling ahead of a front. The end result is expected
to be heat index readings around 100 to 110F Tuesday PM, and as a
result have extended the heat advisory across portions of the
south into Tuesday and have also expanded it to include the rest
of the service area. It's entirely possible we could see some
areas near warning criteria pending heat index readings from Monday
and Wednesday, as would need 48+ hrs of max heat index 105+ and min
heat index of 75-80.

Tuesday night - May see development in/near northern service area
ahead of a front by Tuesday evening, which could potentially grow
upscale into a linear MCS given sufficient deep layer shear 30-40
kts and strong instability and dive down across the area with an
attendant damaging wind threat. SPC has outlooked areas along/n of
Hwy 34 in a Slight Risk of severe weather.

Wednesday through Friday - Uncertainty increases markedly for
Wednesday/Thursday and even Friday on temps and heat index values,
as we look to be in prime position for potentially several MCSs with
monsoonal perturbations (potentially convectively augmented)
traversing the edge of the heat dome in close proximity to a quasi-
stationary boundary. This pattern will continue to foster some
potential for severe weather and heavy rainfall. Any organized cool
pool, cloudiness and timing during peak heating all could negatively
impact temperatures making for a lower confidence temperature
forecast.

Saturday and Sunday - While uncertainty abounds in the large scale
pattern in deterministic and ensembles, continue to see perhaps
more of a signal for Great Lakes high pressure influencing our region
as the upper level ridge builds/amplifies westward. This would result
in a drier weekend with more seasonable conditions.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
ISSUED AT 1238 PM CDT Mon Jul 4 2022

Thunderstorms with heavy rain will continue to move east, away
from MLI and DBQ in the waning minutes of the 17Z to 18Z period.

Once storms move east, dry weather is expected the rest of this
afternoon, and much of tonight. Low clouds will be possible for
several hours this afternoon, until a warm front lifts northward
in northern Iowa. Hot and humid weather will arrive with this
front along with 10 to 20 kts south winds.

Tonight, there's a low probability of strong thunderstorms again
moving through Iowa and Illinois. These could bring damaging winds
and heavy rain, but are most likely going to impact northeast Iowa
through Wisconsin. I will place a prob30 group into DBQ's TAF, but
leave others dry for now.

A hot, VFR day is expected Tuesday.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory from noon to 8 PM CDT Tuesday for Benton-Buchanan-
     Cedar-Clinton-Delaware-Des Moines-Dubuque-Iowa-Jackson-
     Johnson-Jones-Keokuk-Linn-Louisa-Muscatine-Scott-Washington.

     Heat Advisory until 8 PM CDT Tuesday for Henry IA-Jefferson-Lee-
     Van Buren.

IL...Heat Advisory from noon to 8 PM CDT Tuesday for Bureau-Carroll-
     Henderson-Henry IL-Jo Daviess-Mercer-Putnam-Rock Island-
     Stephenson-Warren-Whiteside.

     Heat Advisory until 8 PM CDT Tuesday for Hancock-McDonough.

MO...Heat Advisory until 8 PM CDT Tuesday for Clark-Scotland.

&&

SYNOPSIS...Cousins
SHORT TERM...Cousins
LONG TERM...McClure
AVIATION...Ervin
Hazardous weather outlook, Jul 4, 4:07 AM CDT, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
407 AM CDT Mon Jul 4 2022

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-050915-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
407 AM CDT Mon Jul 4 2022

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

There is the potential for two rounds of storms today. The first
will be later this morning and into this afternoon. The main
threats from these storms will be frequent lightning and heavy
rainfall. Although there is an isolated severe risk of large hail
and damaging winds. A second round of storms may develop tonight
north of the area and move southeasterly across the outlook area.
Any storms that do develop will have the risk for torrential
rainfall and damaging winds. The Storm Prediction Center has the
area along and north of Interstate 80 in a Slight Risk with area
south of a Interstate 80 in a Marginal Risk.

A Heat Advisory is in effect for areas south of a Fairfield to
Mount Pleasant to Macomb line this afternoon through tonight with
peak indices of 100 to 102 this afternoon into the early evening.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A Heat Advisory will be in effect area-wide on Tuesday, with
hot temperatures and muggy conditions leading to peak heat index
values around 100 to over 105 Tuesday afternoon into the early
evening.

There is a slight chance of thunderstorms early Tuesday morning
with a better chance of thunderstorms by late Tuesday afternoon
and night. The late day and evening storms will have the
potential to become severe with damaging winds and isolated large
hail. Heavy rainfall is also possible. The Storm Prediction
Center has placed much of east central and northeast Iowa, and
northwest Illinois roughly north of Washington, Iowa to Monmouth,
Illinois line in a Slight Risk of severe weather on Tuesday with
the area to the south in a Marginal Risk.

Daily thunderstorm chances will continue Wednesday through Friday.
Heavy rain and possible flash flooding are the primary threats
during this period. Severe weather also can't be ruled out. There
is a Slight Risk of severe storms across much of the Outlook area
on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

DC/MM

In the hours before

Local storm report, Jul 4, 11:53 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1153 AM CDT MON JUL 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 AM     HEAVY RAIN       1 NNE OAKDALE           41.71N 91.60W
07/04/2022  M1.42 INCH       JOHNSON            IA   PUBLIC

            TOTAL RAINFALL THIS MORNING.

&&

GROSS
Local storm report, Jul 4, 11:58 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1158 AM CDT MON JUL 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     HEAVY RAIN       2 SE IOWA CITY          41.64N 91.51W
07/04/2022  M1.90 INCH       JOHNSON            IA   TRAINED SPOTTER

            STORM TOTAL.

&&

GROSS
Special weather statement, Jul 4, 12:04 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1204 PM CDT Mon Jul 4 2022

IAZ066>068-ILZ009-015>017-024-041745-
Mercer IL-Whiteside IL-Rock Island IL-Bureau IL-Henry IL-Scott IA-
Clinton IA-Muscatine IA-
1204 PM CDT Mon Jul 4 2022

...A strong thunderstorm will impact portions of Rock Island,
northeastern Mercer, southern Whiteside, Henry, northwestern Bureau,
Scott, northeastern Muscatine and south central Clinton Counties
through 1245 PM CDT...

At 1203 PM CDT, Doppler radar was tracking a strong thunderstorm over
Osborn, or 9 miles east of East Moline, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Kewanee,
Cambridge, Silvis, Geneseo, Eldridge, Milan, Colona, Le Claire, Coal
Valley, Prophetstown, Hampton, Orion, Port Byron, Walcott and Erie.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 282 and 306.
 Interstate 80 in Illinois between mile markers 1 and 39.
 Interstate 74 in Illinois between mile markers 1 and 26.
 Interstate 88 between mile markers 1 and 26.
 Interstate 280 between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4124 8982 4123 8987 4115 8987 4143 9102
      4179 9067 4170 8970
TIME...MOT...LOC 1703Z 268DEG 40KT 4148 9026

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Ervin
Special weather statement, Jul 4, 12:41 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1241 PM CDT Mon Jul 4 2022

ILZ009-015>018-041830-
Whiteside IL-Rock Island IL-Bureau IL-Henry IL-Putnam IL-
1241 PM CDT Mon Jul 4 2022

...Strong thunderstorms will impact portions of northeastern Rock
Island, Putnam, southern Whiteside, eastern Henry and Bureau
Counties through 130 PM CDT...

At 1240 PM CDT, Doppler radar was tracking a strong thunderstorm over
Annawan, or 10 miles north of Kewanee, moving east at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kewanee, Princeton, Cambridge, Hennepin, Geneseo, Spring Valley,
Henry, DePue, Granville, Walnut, Ladd, Wyanet, Atkinson, Sheffield,
Annawan, Tiskilwa, Tampico, La Moille, Dalzell and Buda.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 18 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
      4123 8964 4123 8987 4117 8987 4123 9019
      4164 9017 4164 8963 4159 8963 4159 8917
      4111 8916
TIME...MOT...LOC 1740Z 266DEG 38KT 4139 8993

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Gross
Local storm report, Jul 4, 12:44 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1244 PM CDT MON JUL 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HEAVY RAIN       JESUP                   42.48N 92.07W
07/04/2022  M1.67 INCH       BUCHANAN           IA   TRAINED SPOTTER

            STORM TOTAL.

&&

GROSS
Special weather statement, Jul 4, 1:01 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
101 PM CDT Mon Jul 4 2022

ILZ015>017-041830-
Rock Island IL-Bureau IL-Henry IL-
101 PM CDT Mon Jul 4 2022

...A strong thunderstorm will impact portions of east central Rock
Island, northern Henry and west central Bureau Counties through 130
PM CDT...

At 101 PM CDT, Doppler radar was tracking a strong thunderstorm near
Osborn, or 9 miles east of East Moline, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Geneseo, Colona, Atkinson, Annawan, Hooppole, Cleveland, Osborn,
Dayton, Morristown, Green River, Shady Beach, Joslin, Johnson-Sauk
Trail State Park and Thomas.

This includes the following highways...
 Interstate 80 in Illinois between mile markers 8 and 36.
 Interstate 74 in Illinois between mile markers 13 and 17.
 Interstate 88 between mile markers 1 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4139 9036 4157 9032 4155 8981 4129 8987
TIME...MOT...LOC 1801Z 279DEG 26KT 4147 9025

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Ervin

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:30 AM CDTHeat AdvisoryDVNBureau, Carroll, Henderson, Henry, Jo Daviess, Mercer and 5 more34 hr
Jul 4, 10:19 AM CDTSpecial Weather StatementDVNRock Island41 min
Jul 4, 11:01 AM CDTSpecial Weather StatementDVNHenry, Rock Island44 min
Jul 4, 12:04 PM CDTSpecial Weather StatementDVNHenry, Rock Island41 min
Jul 4, 12:41 PM CDTSpecial Weather StatementDVNBureau, Henry, Putnam49 min
Jul 4, 1:01 PM CDTSpecial Weather StatementDVNHenry29 min
Jul 4, 1:57 PM CDTSevere Thunderstorm WarningDVNBureau, Putnam33 min
Jul 4, 2:28 PM CDTSevere Thunderstorm WarningDVNPutnam32 min
Jul 4, 2:30 PM CDTSevere Thunderstorm WarningDVNStephenson45 min

Nearby

Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.